Asymptotic behavior of solutions of Fisher-KPP equation with free boundary conditions. (English) Zbl 1296.35217

Summary: We study a free boundary problem for the Fisher-KPP equation modeling the spreading of a biological or chemical species. In this model, the free boundaries represent the spreading fronts of the species. We discuss the asymptotic behavior of bounded solutions and obtain a trichotomous result: spreading (the free boundaries amount to the whole space and the solution converges to 1), transition (the free boundaries stay in a bounded interval and the solution converges to a stationary solution with positive compact support) and vanishing (the free boundaries converge to the same point and the solution tends to 0 within a finite time).


35R35 Free boundary problems for PDEs
35B40 Asymptotic behavior of solutions to PDEs
Full Text: DOI


[1] Du, Y.; Lin, Z. G., Spreading-vanishing dichtomy in the diffusive logistic model with a free boundary, SIAM J. Math. Anal., 42, 377-405, (2010) · Zbl 1219.35373
[2] Y. Du, B. Lou, Spreading and vanishing in nonlinear diffusion problems with free boundaries, arXiv:1301.5373 (http://arxiv.org/licenses/nonexclusive-distrib/1.0/). · Zbl 1331.35399
[3] Aronson, D. G.; Weinberger, H. F., Multidimensional nonlinear diffusion arising in population genetics, Adv. Math., 30, 33-76, (1978) · Zbl 0407.92014
[4] Aronson, D. G.; Weinberger, H. F., Nonlinear diffusion in population genetics, conbustion, and nerve pulse propagation, (Partial Differential Equations and Related Topics, Lecture Notes in Math., vol. 446, (1975), Springer Berlin), 5-49 · Zbl 0325.35050
[5] Du, Y.; Guo, Z., The Stefan problem for the Fisher-KPP equation, J. Differential Equations, 253, 996-1035, (2012) · Zbl 1257.35110
[6] Friedman, A.; Hu, B., A Stefan problem for a protocell model, SIAM J. Math. Anal., 30, 912-926, (1999) · Zbl 0933.35199
[7] Zhang, H.; Qu, C.; Hu, B., Bifurcation for a free boundary problem modeling a protocell, Nonlinear Anal., 70, 2779-2795, (2009) · Zbl 1157.35505
[8] J. Cai, B. Lou, M. Zhou, Asymptotic behavior of solutions of a reaction diffusion equation with free boundary conditions, Preprint. · Zbl 1328.35329
[9] Cantrell, R. S.; Cosner, C., Spatial ecology via reaction-diffusion equations, (2003), John Wiley & Sons Ltd. Chichester, UK · Zbl 1059.92051
[10] Du, Y.; Ma, L., Logistic type equations on \(R^N\) by a squeezing method involving boundary blow-up solutions, J. Lond. Math Soc., 64, 107-124, (2001) · Zbl 1018.35045
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.